Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2010, 7:58 PM CDT for 4 counties in Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2010, 7:58 PM CDT (00:58 UTC)
- Expired
- Mar 27, 2010, 9:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:33 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:44 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 27, 6:44 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 644 PM CDT SAT MAR 27 2010 .DISCUSSION... /ISSUED 326 PM CDT SAT MAR 27 2010/ A COUPLE OF ISSUES TO DEAL WITH THIS AFTERNOON...THE WINDS AND THE DEVELOPING STORMS. THE WINDS ARE JUST BELOW WIND ADVISORY CRITERIA AND EXPECT THEM TO STAY THERE WITH THE OCCASIONAL SITE GOING ABOVE 25 MPH FOR A HOUR OR TWO BEFORE FALLING BACK DOWN TO LESS THAN 25 MPH. GUSTS WILL BE STRONG. THE DEVELOPING STORMS ARE FROM A STACKED SURFACE LOW AND UPPER LOW THAT ARE SLOWLY MOVING EAST. THEY SHOULD BE NEAR THE MISSOURI BOOTHEEL BY SUNDAY MORNING. THE LOWS HAVE ALREADY STARTED TO INITIATE SOME THUNDERSTORMS SOUTHEAST OF THE LOW CENTERS. THIS AREA IS EXPECTED TO MOVE INTO THE MID-SOUTH THIS EVENING. SOME STRONG THUNDERSTORMS CAN BE EXPECTED. MODELS STILL INDICATE MUCAPES NEAR 600 J/KG AS A SQUALL LINE MOVES ACROSS THE REGION TONIGHT. THE LATEST MODELS INDICATE THAT THERE IS SOME WEAKENING OF THE INSTABILITY AS THE NIGHT PROGRESSES...ALSO THE STRONG JET ASSOCIATED WITH THE LOW WILL MOVE THE STORMS WELL AWAY FROM THE CENTER OF THE LOW WHICH IS PROVIDED COOL AIR ALOFT AND MAKING FOR AN UNSTABLE SOUNDING. THE LOWS WILL SLOWLY MOVE TO THE EAST HOWEVER...BRINGING THE AREA SOME UNSETTLED WEATHER FOR THE REST OF THE WEEKEND AND INTO MONDAY. THE MODELS AGREE THE REST OF THE WEEK SHOULD BE MILD WITH TEMPERATURES NEAR NORMAL AND DRY WEATHER. THE NEXT STORM SYSTEM MOVES THOUGH NEXT WEEKEND. EARLIER MODELS INDICATED IT WOULD BE SATURDAY...LATEST MODELS SEEMS A LITTLE SLOWER. TLSJR && .AVIATION... 00Z TAF CYCLE (28/00Z-29/00Z) LITTLE CHANGE MADE IN EARLIER TAFS. AREA OF SHOWERS AND THUNDERSTORMS MOVING THROUGH CENTRAL AR AT 23Z WILL CONTINUE EASTWARD ACROSS THE MIDSOUTH OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH KJBR 01Z-04Z...KMEM 02Z-05Z...KMKL 04Z-07Z...AND KTUP 06Z-09Z. A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING ALONG AND WEST OF THE MS RIVER. LARGE HAIL AND WIND GUSTS TO 50 KTS OR GREATER ARE THE MAIN THREATS WITH ANY STORMS THAT BECOME SEVERE. FOLLOWING PASSAGE OF THE STORMS...MVFR CEILINGS WILL OVERSPREAD THE REGION WITH LINGERING SHOWERS DURING THE REMAINDER OF THE FORECAST PERIOD. S TO SW WIND THIS EVENING WITH GUSTS 20-30 KTS. WIND GUSTS WILL DIMINISH BY LATE TONIGHT BUT SUSTAINED WINDS FROM THE SW WILL CONTINUE 12-15 KTS. WINDS TURING MORE WESTERLY AFTER 18Z. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 52 58 43 60 / 100 60 10 0 MKL 52 58 40 58 / 100 80 20 0 JBR 48 58 41 61 / 100 60 10 0 TUP 54 61 43 60 / 80 60 20 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 27, 3:33 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 PM CDT SAT MAR 27 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-282245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 333 PM CDT SAT MAR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT. THE RISK AREA IS WEST OF A LINE FROM JACKSON...TENNESSEE...TO OXFORD...MISSISSIPPI. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. A TORNADO OR TWO ARE POSSIBLE MAINLY WEST OF THE MISSISSIPPI RIVER. A FEW STRONG STORMS WILL BE POSSIBLE INTO THE EARLY MORNING HOURS... EAST OF THE LINE FROM JACKSON TO OXFORD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING. TLSJR
In the hours before
Special weather statement, Mar 27, 7:22 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 722 PM CDT SAT MAR 27 2010 ARZ008-280100- RANDOLPH AR- 722 PM CDT SAT MAR 27 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 800 PM CDT FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 15 MILES NORTHWEST OF RAVENDEN SPRINGS AT 722 PM CDT...MOVING EAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:37 AM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Lake, Lauderdale, Obion and 1 more | 113 min |
| Mar 28, 1:30 AM CDT | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Decatur, Gibson, Haywood and 2 more | 2 hr |
| Mar 28, 1:36 AM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardeman, Hardin, McNairy | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.